MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R70-01
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a barcode reader error on the alinity ci-series system control module.The customer stated the barcodes on samples were incorrectly read and incorrectly assigned.The barcode reader was replaced according to instructions and barcodes were scanned correctly.The instrument then read the barcodes on the rack exactly opposite (from 6-1), with sample 1, sample id (b)(6) rack r9685 position 1 being misread as sample 6, sample id (b)(6) rack r9685 position 6, which caused the samples to not be assigned correctly.The error was corrected after the analyzer was restarted.The patient samples in that rack were repeated on another analyzer to verify the results.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a1 - patient identifier complete entry = sample id (b)(6).All available patient information was included.Additional patient details are not available.Section e1 - phone complete entry = (b)(6).
 
Additional Manufacturer Narrative
Field h6 investigation findings updated from c13 to c07.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint investigation for a barcode reader error on the alinity ci-series system control module, serial number (b)(6), included a review of complaint text, a search for similar complaints, trending data, labeling, and device history records.The customer observed an issue where after replacement of the rsm barcode reader, part number a-30105582-01, by the field service engineer (fse) to troubleshoot message code 4310 bar code read error for rack in rsm position, the alinity ci-series system control module (scm), scm02001, incorrectly identified two patient sample tube locations in the sample racks.The patient sample tubes loaded in position 1 were identified as being in position 6.The error was caused by a mismatch between the patient sample tube barcode label and the actual tube that was sampled.The sids were read correctly; however, the tube positions were identified in reverse order.The fse performed a full power cycle to resolve the issue.It is possible that field service did not manually cycle power to the rsm after replacement of the barcode reader to allow the firmware upgrade to complete.Once the fse cycled power to the alinity i system, the issue was resolved.No subsequent issues have been reported.The device history record review did not identify any non-conformances or deviations associated with the complaint issue.A review of the instrument history revealed no contributing factors described in this complaint.A review of labeling and historical data was done, and both were adequate, with no trends found.Based on all available information and abbott diagnostics' complaint investigation, no systemic issue or product deficiency was identified.
 
Event or Problem Description
The customer observed a barcode reader error on the alinity ci-series system control module.The customer stated the barcodes on samples were incorrectly read and incorrectly assigned.The barcode reader was replaced according to instructions and barcodes were scanned correctly.The instrument then read the barcodes on the rack exactly opposite (from 6-1), with sample 1, sample id (b)(6)s rack r9685 position 1 being misread as sample 6, sample id 2401585884 rack r9685 position 6, which caused the samples to not be assigned correctly.The error was corrected after the analyzer was restarted.The patient samples in that rack were repeated on another analyzer to verify the results.There was no impact to patient management reported.

Brand Name
ALINITY CI-SERIES SYSTEM CONTROL MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19610293
Report Number3016438761-2024-00376
Device Sequence Number8121146
Product Code JJE
UDI-Device Identifier00380740137410
UDI-Public(01)00380740137410
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R70-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/06/2024
08/06/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/14/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown